Alert archive / Nebraska / Flash Flood Warnings in 2020
Flash Flood Warning 4, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 18, 2020, 6:21 PM CDT for Gage County, Jefferson County, Saline County, Nebraska. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2020, 6:21 PM CDT (23:21 UTC)
- Expired
- Jun 18, 2020, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gage County, NE, Jefferson County, NE, Saline County, NE
The radar
The Omaha radar (KOAX), 113 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 7:00 PM CDT | FLASH FLOOD | 1 Ne Clatonia, NE | CULVERT WASHED OUT WITH WATER OVER THE ROAD. |
| Jun 18, 7:00 PM CDT | FLASH FLOOD | Clatonia, NE | SIGNIFICANT LOW LAND, FIELD, AND DITCH FLOODING. |
| Jun 18, 7:25 PM CDT | HEAVY RAIN 2.4 | Plymouth, NE | |
| Jun 18, 7:26 PM CDT | HEAVY RAIN 3 | De Witt, NE | |
| Jun 18, 9:09 PM CDT | HEAVY RAIN 4.5 | Clatonia, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 1431 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
605
WGUS53 KOAX 182321
FFWOAX
NEC067-095-151-190215-
/O.NEW.KOAX.FF.W.0004.200618T2321Z-200619T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Omaha/Valley Nebraska
621 PM CDT Thu Jun 18 2020
The National Weather Service in Omaha has issued a
* Flash Flood Warning for...
Northeastern Jefferson County in southeastern Nebraska...
Southeastern Saline County in southeastern Nebraska...
Northwestern Gage County in southeastern Nebraska...
* Until 915 PM CDT.
* At 621 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Wilber, De Witt, Cortland, Plymouth, Clatonia, Pickrell, Swanton
and Cub Creek Recreational Area.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4018 9717 4052 9703 4061 9691 4052 9691
4052 9658 4027 9680
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
DEWALD2 follow-up statements
763
WGUS73 KOAX 190026
FFSOAX
Flash Flood Statement
National Weather Service Omaha/Valley Nebraska
726 PM CDT Thu Jun 18 2020
NEC067-095-151-190215-
/O.CON.KOAX.FF.W.0004.000000T0000Z-200619T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson NE-Saline NE-Gage NE-
726 PM CDT Thu Jun 18 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
NORTHEASTERN JEFFERSON...SOUTHEASTERN SALINE AND NORTHWESTERN GAGE
COUNTIES...
At 725 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain had moved east of the area. Three to four inches of rain have
already fallen. Flash flooding could be ongoing in rural areas or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Wilber, De Witt, Cortland, Plymouth, Clatonia, Pickrell, Swanton and
Cub Creek Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4018 9717 4052 9703 4061 9691 4052 9691
4052 9658 4027 9680
FLASH FLOOD...RADAR INDICATED
$$
DEWALD112
WGUS73 KOAX 190213
FFSOAX
Flash Flood Statement
National Weather Service Omaha/Valley Nebraska
913 PM CDT Thu Jun 18 2020
NEC067-095-151-190222-
/O.EXP.KOAX.FF.W.0004.000000T0000Z-200619T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson NE-Saline NE-Gage NE-
913 PM CDT Thu Jun 18 2020
...THE FLASH FLOOD WARNING FOR NORTHEASTERN JEFFERSON...SOUTHEASTERN
SALINE AND NORTHWESTERN GAGE COUNTIES WILL EXPIRE AT 915 PM CDT...
The heavy rain has ended and any flood waters were likely receding.
Flash flooding is no longer expected to pose a threat at this time.
Additional thunderstorms will be possible overnight. Please continue
to heed any remaining road closures.
Four to five inches of rain fell across the area. Water was reported
over a few roads in Clatonia, and a culvert was washed out northeast
of Clatonia.
LAT...LON 4018 9717 4052 9703 4061 9691 4052 9691
4052 9658 4027 9680
$$
DEWALDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 2:33 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jun 18, 2:33 PM CDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 233 PM CDT Thu Jun 18 2020 ...Updated Forecast Discussion... .DISCUSSION... Issued at 209 PM CDT Thu Jun 18 2020 Thursday - Thursday night: Surface observations currently show an approaching cold front draped from northeast Nebraska to the southwest through Columbus Nebraska. This front will be the focus of developing thunderstorms this afternoon. A few of these storms could be strong to severe. Ample CAPE values of 2000+ j/Kg is currently situated across eastern Nebraska and western Iowa. Shear, however will be a limiting factor this afternoon. 0-6 km bulk shear values will only be around 20 knots ahead of this front. This should limit much potential of any longer duration sustainable storm. Expect storms this afternoon to pulse up quickly, then quickly pulse down leading to a brief damaging wind threat. Hail potential will be quite limited today with very high freezing levels ~14,000 AGL. Heavy rain will be another hazard with storms this afternoon. This mornings sounding showed precipitable water values of 1.30". Model soundings show this increasing through the afternoon as moistures advects into the advects into the area. 1-2" will be possible by the time storms come to an end Thursday night. Friday - Friday night: Most storms are expected to come to an end by Friday morning, however, showers and thunderstorms may linger near the Kansas and Missouri borders. This will be enhanced by an approaching shortwave moving through Friday evening. Severe weather is not expected, however, heavy rain may be possible again across southeast Nebraska with 0.5-1.00" possible. As far as temperatures go, expect much cooler conditions with most places remaining around 80 or below. Saturday and beyond: The pattern will remain wet through Monday with on and off chances of showers and thunderstorms as a series of waves slide through the area. By the end of the weekend, some locations could see up to 4" of rain including any rain that falls tonight. For now, any flooding looks minimal as rain will fall over a longer period, but we will keep an eye on this in the coming days. Temperatures will remain at to below normal for the next few days, topping out in the mid to lower 80s. Dryer conditions should return by Tuesday, however long range models continue to indicate some additional chances into next week. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1235 PM CDT Thu Jun 18 2020 Some isolated showers and thunderstorms are expected to persist for the next few hours at OMA and LNK. Otherwise, expect increasing chances for some showers and thunderstorms to develop this afternoon by 21z and move east impacting OMA and LNK through the evening hours. OFK will likely see a few showers and thunderstorms but these will quickly move east of the area this evening. These storms will linger through the morning hours at OMA and LNK. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...HB AVIATION...HB
Hazardous weather outlook, Jun 18, 3:57 PM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 357 PM CDT Thu Jun 18 2020 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-191100- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 357 PM CDT Thu Jun 18 2020 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Friday There is a marginal risk for severe weather today. A cold front will slowly move through the area leading to rain, and possibly some isolated strong storms. Heavy rain and strong winds are the most likely threats. The time frame for severe weather will be from now through 10pm. .DAYS TWO THROUGH SEVEN...Friday night through Thursday There are several chances for rain through the weekend which could lead to elevated stream levels and a risk for flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 18, 5:32 PM CDT, 49 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 532 PM CDT Thu Jun 18 2020 NEZ078-088-182300- Jefferson NE-Saline NE- 532 PM CDT Thu Jun 18 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON AND SOUTHWESTERN SALINE COUNTIES UNTIL 600 PM CDT... At 532 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles southwest of Western, or 27 miles west of Beatrice, moving northeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Western, Daykin, Tobias and Alexandria State Recreation Area. LAT...LON 4023 9733 4035 9737 4047 9737 4038 9710 TIME...MOT...LOC 2232Z 240DEG 23KT 4032 9726 DEWALD
Local storm report, Jun 18, 5:40 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
540 PM CDT THU JUN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HEAVY RAIN BENNET 40.68N 96.51W
06/18/2020 M3.50 INCH LANCASTER NE PUBLIC
1.7 INCHES OF IT IN THE PAST FORTY MINUTES.
&&
TSNLocal storm report, Jun 18, 5:44 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
544 PM CDT THU JUN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL DE WITT 40.40N 96.92W
06/18/2020 M1.00 INCH SALINE NE TRAINED SPOTTER
&&Local storm report, Jun 18, 6:02 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
602 PM CDT THU JUN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HEAVY RAIN BENNET 40.68N 96.51W
06/18/2020 M4.67 INCH LANCASTER NE PUBLIC
&&
TSNLocal storm report, Jun 18, 6:14 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
614 PM CDT THU JUN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLOOD PANAMA 40.60N 96.50W
06/18/2020 LANCASTER NE TRAINED SPOTTER
CREEKS OUT OF BANKS.
&&Local storm report, Jun 18, 6:17 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
617 PM CDT THU JUN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 3 N FAIRBURY 40.19N 97.18W
06/18/2020 M1.00 INCH JEFFERSON NE TRAINED SPOTTER
&&The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:25 AM CDT | Special Weather Statement | OAX | Wayne | 35 min |
| Jun 18, 1:22 PM CDT | Special Weather Statement | OAX | Lancaster | 23 min |
| Jun 18, 1:52 PM CDT | Special Weather Statement | OAX | Cass | 23 min |
| Jun 18, 1:56 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 20 min |
| Jun 18, 2:53 PM CDT | Special Weather Statement | OAX | Douglas | 22 min |
| Jun 18, 3:01 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 29 min |
| Jun 18, 3:11 PM CDT | Special Weather Statement | OAX | Lancaster | 34 min |
| Jun 18, 3:20 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 40 min |
| Jun 18, 3:53 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe | 52 min |
| Jun 18, 4:18 PM CDT | Special Weather Statement | OAX | Saline | 27 min |
| Jun 18, 4:23 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Otoe | 37 min |
| Jun 18, 4:33 PM CDT | Areal Flood Advisory | OAX | Lancaster | 49 min |
| Jun 18, 4:58 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Otoe | 47 min |
| Jun 18, 5:10 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Saline | 50 min |
| Jun 18, 5:18 PM CDT | Flash Flood Warning | OAX | Lancaster, Otoe | 4 hr |
| Jun 18, 5:32 PM CDT | Special Weather Statement | OAX | Saline | 28 min |
| Jun 18, 5:53 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster | 52 min |
| Jun 18, 6:03 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 42 min |
| Jun 18, 6:30 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 45 min |
| Jun 18, 6:44 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 31 min |
Nearby
Flash Flood Warnings in Nebraska, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.